U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 12-31-2017, 04:10 PM
 
Location: East Coast
2,867 posts, read 4,266,919 times
Reputation: 4171

Advertisements

Quote:
Originally Posted by in_newengland View Post
A long time ago the dr put me on Fosamax and then it was recalled from the market. That's just another prescription that they gave to people only to find that it was damaging and then needed to be taken off the market.
I'm not aware of Fosamax being taken off the market, despite the fact that there are a number of well-documented side effects. I just did some Googling and nothing is showing up about any recalls.
Reply With Quote Quick reply to this message

 
Old 12-31-2017, 04:19 PM
 
Location: Raleigh
7,960 posts, read 4,890,376 times
Reputation: 9477
Every scientific article I've read leads to the conclusion that the machine and the medicine were developed together to sell each other. Just load up on calcium. It may be hard to find an effective affordable source. I use a form which you can find by searching for calcium with the adjective Isotonix. It has calcium from several different bases.
Reply With Quote Quick reply to this message
 
Old 12-31-2017, 04:29 PM
 
Location: So Ca
13,000 posts, read 12,775,329 times
Reputation: 10886
Quote:
Originally Posted by LibraGirl123 View Post
I'm not aware of Fosamax being taken off the market
You're right; it's still available.
https://www.health.harvard.edu/disea...y_with_fosamax
Reply With Quote Quick reply to this message
 
Old 01-01-2018, 04:45 AM
 
Location: In a house
21,580 posts, read 20,440,417 times
Reputation: 14726
Has anyone here heard of or used "Algeacal"? I know little about doctor Oz but apparently he backs this.
Reply With Quote Quick reply to this message
 
Old 01-01-2018, 05:24 AM
 
Location: In a house
21,580 posts, read 20,440,417 times
Reputation: 14726
Fosamax also cause my step mom to loose her teeth and caused jaw problems. That's crazy it's still on the market. My sister told me that is the drug most doctors start ladies on....Crazy!
Reply With Quote Quick reply to this message
 
Old 01-01-2018, 10:59 AM
 
Location: Santa Monica, CA
15,199 posts, read 4,785,147 times
Reputation: 10482
Quote:
Originally Posted by cynwldkat View Post
Has anyone here heard of or used "Algeacal"? I know little about doctor Oz but apparently he backs this.
I don't know this product but so many bash Oz's info but I believe he offers good health info.
Reply With Quote Quick reply to this message
 
Old 01-01-2018, 02:41 PM
 
4,291 posts, read 10,123,104 times
Reputation: 8956
Quote:
Originally Posted by in_newengland View Post
I allergic to all dairy products so I have to depend upon calcium and magnesium supplements. They seem to be working but I haven't been tested in a few years. There's vitamin D in the calcium--I take Bone Up calcium supplement and it seems pretty good. I also take K2 to make sure the calcium goes into the bones--we had an entire thread on this and there is evidence to prove that it does the job. I was taking a cal/mag supplement from CVS before but it had too many other things in it and was messing with my B vitamin levels--that's what I think anyway--my new dr won't check vitamin levels!

A long time ago the dr put me on Fosamax and then it was recalled from the market. That's just another prescription that they gave to people only to find that it was damaging and then needed to be taken off the market.
You really need to check your facts before posting information that is blatantly false...

Fosamax was never "taken off the market" so it is NOT just "another prescription" that was damaging and needed to be taken off the market...
Reply With Quote Quick reply to this message
 
Old 01-01-2018, 06:31 PM
 
Location: too far from the sea
16,922 posts, read 16,109,083 times
Reputation: 27571
Quote:
Originally Posted by bluedevilz View Post
You really need to check your facts before posting information that is blatantly false...

Fosamax was never "taken off the market" so it is NOT just "another prescription" that was damaging and needed to be taken off the market...
My dr took me off it and said it was unsafe. He said it caused problems with the jawbone. That was some years ago. Maybe they've changed their minds about it but I was taken off it and was told by my dr back then that it was not going to be in use anymore. If it can cause problems with the jawbone, I wouldn't want to take it. That is my experience with fosamax.

https://www.aarp.org/health/drugs-su...eoporosis.html

Musculoskeletal pain; gastrointestinal problems: ranging from heartburn, acid reflux and other relatively mild gastrointestinal events to, in rare cases, chronic inflammation and ulcerations. Spontaneous bone fractures; and jawbone deterioration.


http://abcnews.go.com/Health/fosamax...ry?id=10057108

This is not the first time that doctors have reported an opposite effect for Fosamax. The drug, made by Merck & Co., has already been linked to severe musculoskeletal pain, as well as to a serious bone-related jaw disease called osteonecrosis.


https://www.mayoclinic.org/diseases-...s/faq-20058121

Bisphosphonates — such as alendronate (Fosamax, Binosto), risedronate (Actonel, Atelvia), ibandronate (Boniva) and zoledronic acid (Reclast, Zometa) — and denosumab (Prolia, Xgeva) have been linked to osteonecrosis of the jaw and atypical femoral fractures.
__________________
my posts as moderator will be in red. Moderator: Health&Wellness~Genealogy. The Rules--read here>>> TOS. If someone attacks you, do not reply. Hit REPORT.

Last edited by in_newengland; 01-01-2018 at 07:47 PM..
Reply With Quote Quick reply to this message
 
Old 01-02-2018, 05:15 AM
 
4,291 posts, read 10,123,104 times
Reputation: 8956
Quote:
Originally Posted by in_newengland View Post
My dr took me off it and said it was unsafe. He said it caused problems with the jawbone. That was some years ago. Maybe they've changed their minds about it but I was taken off it and was told by my dr back then that it was not going to be in use anymore. If it can cause problems with the jawbone, I wouldn't want to take it. That is my experience with fosamax.

https://www.aarp.org/health/drugs-su...eoporosis.html

Musculoskeletal pain; gastrointestinal problems: ranging from heartburn, acid reflux and other relatively mild gastrointestinal events to, in rare cases, chronic inflammation and ulcerations. Spontaneous bone fractures; and jawbone deterioration.


Fosamax Fracture Cases Cause Women to Weigh Risk of Using Bone-Loss Drug - ABC News

This is not the first time that doctors have reported an opposite effect for Fosamax. The drug, made by Merck & Co., has already been linked to severe musculoskeletal pain, as well as to a serious bone-related jaw disease called osteonecrosis.


https://www.mayoclinic.org/diseases-...s/faq-20058121

Bisphosphonates such as alendronate (Fosamax, Binosto), risedronate (Actonel, Atelvia), ibandronate (Boniva) and zoledronic acid (Reclast, Zometa) and denosumab (Prolia, Xgeva) have been linked to osteonecrosis of the jaw and atypical femoral fractures.
Your experience with the medication, the reported side effects and what your doctor "reportedly said" does not change the fact that what you posted about the RECALL of Fosamax was FALSE

Bisphosphanates are still very much in use today and have NEVER been "recalled"

Something I don't see acknowledged anywhere in your post above
Reply With Quote Quick reply to this message
 
Old 01-02-2018, 07:26 AM
 
Location: So Ca
13,000 posts, read 12,775,329 times
Reputation: 10886
Quote:
Originally Posted by bluedevilz View Post
Bisphosphanates are still very much in use today
Although there are many warnings about their use.

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC2704135/

https://www.everydayhealth.com/news/...afe-dangerous/

https://saveourbones.com/the-end-of-...e-ineffective/
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:


Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2017, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32 - Top